Alert archive / Nevada / High Wind Warnings in 2009

High Wind Warning 15, NWS Las Vegas, NV

November 11, 2009Inyo County, California; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind warning at Nov 11, 2009, 10:22 AM PST for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Nov 11, 2009, 7:00 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2009, 10:22 AM PST (18:22 UTC)
In effect from
Nov 11, 2009, 7:00 PM PST
Expired
Nov 11, 2009, 10:05 PM PST
In force
3 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 111822
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1022 AM PST WED NOV 11 2009

CAZ519-520-120230-
/O.UPG.KVEF.HW.A.0011.091112T0500Z-091112T1900Z/
/O.NEW.KVEF.HW.W.0015.091112T0300Z-091112T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
1022 AM PST WED NOV 11 2009

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...WHICH IS
IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING
AND CONTINUE THROUGH THURSDAY MORNING ALONG THE EASTERN SLOPES OF
THE SIERRA AND EXTEND INTO AT LEAST THE WEST SIDE OF THE OWENS
VALLEY. WEST WINDS GUSTING TO 70 MPH OR GREATER ARE LIKELY ABOVE
5000 FEET...WITH GUSTS AROUND 60 MPH POSSIBLE BELOW 5000 FEET.
ANYONE PLANNING TO TRAVEL THROUGH THE OWENS VALLEY ON HIGHWAY 395
SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS. HIGH PROFILE
VEHICLES COULD EXPERIENCE DIFFICULTIES TRAVELING. TREE BRANCHES
MAY BE DOWNED BY WINDS AND OTHER LIGHTWEIGHT OBJECTS OUTSIDE COULD
BE BLOWN AROUND IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ019-120230-
/O.UPG.KVEF.HW.A.0011.091112T0700Z-091112T2100Z/
/O.NEW.KVEF.HW.W.0015.091112T0600Z-091112T2200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
1022 AM PST WED NOV 11 2009

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...WHICH
IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP ALONG THE EAST AND
NORTHEAST FACING SLOPES OF THE SPRING MOUNTAINS LATER THIS EVENING
AND CONTINUE THROUGH THURSDAY AFTERNOON. THE HIGHEST WINDS ARE
LIKELY TO OCCUR AFTER MIDNIGHT TONIGHT. SOUTHWEST TO WEST WINDS
GUSTING TO AT LEAST 60 MPH ARE EXPECTED IN RED ROCK CANYON...WITH
HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER ELEVATIONS.
THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING
MOUNTAINS ON THURSDAY SHOULD BE ALERT FOR DANGEROUS WINDS AND
CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS BEGIN TO LET UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ020-120230-
/O.NEW.KVEF.WI.Y.0043.091112T0600Z-091112T2200Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
1022 AM PST WED NOV 11 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
THURSDAY WEST OF BUFFALO DRIVE...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAS VEGAS VALLEY WEST OF BUFFALO DRIVE...WHICH
IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST THURSDAY.

GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING
AND CONTINUE THROUGH THURSDAY AFTERNOON ALONG THE EAST AND
NORTHEAST SLOPES OF THE SPRING MOUNTAINS. THESE WINDS WILL THEN
SPREAD DOWNWARD INTO THE WEST SIDE OF THE LAS VEGAS VALLEY CAUSING
GUSTS TO AROUND 40 MPH AT TIMES ESPECIALLY AFTER MIDNIGHT TONIGHT.
ISOLATED GUSTS TO AROUND 50 MPH ARE POSSIBLE NEAR CANYON OPENINGS
AND ESPECIALLY IN AREAS CLOSEST TO THE BASE OF THE MOUNTAINS AND
FOOTHILLS. THE AREAS MOST LIKELY TO BE IMPACTED INCLUDE AREAS
FROM MOUNTAINS EDGE TO SUMMERLIN AND NORTHWARD TOWARDS THE LONE
MOUNTAIN AREA.

RESIDENTS SHOULD SECURE LOOSE OBJECTS OUTSIDE SUCH AS PATIO
FURNITURE AND TRASH CANS. SMALL TREES...ESPECIALLY ONES THAT ARE
NEWLY PLANTED AND NOT SECURED...MAY BE UPROOTED. SUDDEN
CROSSWINDS MAY MAKE TRAVELING DIFFICULT ON THE 215 BELTWAY AT
TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

STACHELSKI
2 follow-up statements
000 
WWUS75 KVEF 120229
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 PM PST WED NOV 11 2009

CAZ519-520-121130-
/O.CON.KVEF.HW.W.0015.091112T0300Z-091112T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
629 PM PST WED NOV 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING UNTIL
10 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR
THE EAST SLOPES OF THE SOUTHERN SIERRA AND OWENS VALLEY.

STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING
AND CONTINUE THROUGH THURSDAY MORNING ALONG THE EASTERN SLOPES OF
THE SIERRA AND EXTEND INTO AT LEAST THE WEST SIDE OF THE OWENS
VALLEY. WEST WINDS GUSTING TO 70 MPH OR GREATER ARE LIKELY ABOVE
5000 FEET...WITH GUSTS AROUND 60 MPH POSSIBLE BELOW 5000 FEET.
ANYONE PLANNING TO TRAVEL THROUGH THE OWENS VALLEY ON HIGHWAY
395 SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS. HIGH PROFILE
VEHICLES COULD EXPERIENCE DIFFICULTIES TRAVELING. TREE BRANCHES
MAY BE DOWNED BY WINDS AND OTHER LIGHTWEIGHT OBJECTS OUTSIDE
COULD BE BLOWN AROUND IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ019-121130-
/O.CON.KVEF.HW.W.0015.091112T0600Z-091112T2200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
629 PM PST WED NOV 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST THURSDAY FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK
CANYON. 

STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP ALONG THE EAST AND
NORTHEAST FACING SLOPES OF THE SPRING MOUNTAINS LATER THIS
EVENING AND CONTINUE THROUGH THURSDAY AFTERNOON. THE HIGHEST
WINDS ARE LIKELY TO OCCUR AFTER MIDNIGHT TONIGHT. SOUTHWEST TO
WEST WINDS GUSTING TO AT LEAST 60 MPH ARE EXPECTED IN RED ROCK
CANYON...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER
ELEVATIONS. THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON
OR THE SPRING MOUNTAINS ON THURSDAY SHOULD BE ALERT FOR DANGEROUS
WINDS AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS BEGIN TO
LET UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ020-121130-
/O.CON.KVEF.WI.Y.0043.091112T0600Z-091112T2200Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
629 PM PST WED NOV 11 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM
PST THURSDAY FOR THE LAS VEGAS VALLEY...WEST OF BUFFALO DRIVE.

GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING
AND CONTINUE THROUGH THURSDAY AFTERNOON ALONG THE EAST AND
NORTHEAST SLOPES OF THE SPRING MOUNTAINS. THESE WINDS WILL THEN
SPREAD DOWNWARD INTO THE FAR WEST SIDE OF THE LAS VEGAS VALLEY
CAUSING GUSTS TO AROUND 40 MPH AT TIMES ESPECIALLY AFTER MIDNIGHT
TONIGHT. ISOLATED GUSTS TO AROUND 50 MPH ARE POSSIBLE NEAR CANYON
OPENINGS AND ESPECIALLY IN AREAS CLOSEST TO THE BASE OF THE
MOUNTAINS AND FOOTHILLS. THE AREAS MOST LIKELY TO BE IMPACTED
INCLUDE AREAS FROM MOUNTAINS EDGE TO SUMMERLIN AND NORTHWARD
TOWARDS THE LONE MOUNTAIN AREA.

RESIDENTS SHOULD SECURE LOOSE OBJECTS OUTSIDE SUCH AS PATIO
FURNITURE AND TRASH CANS. SMALL TREES...ESPECIALLY ONES THAT ARE
NEWLY PLANTED AND NOT SECURED...MAY BE UPROOTED. SUDDEN
CROSSWINDS MAY MAKE TRAVELING DIFFICULT ON THE 215 BELTWAY AT
TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
000 
WWUS75 KVEF 120605 AAA
NPWVEF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 PM PST WED NOV 11 2009

CAZ519-520-121330-
/O.CAN.KVEF.HW.W.0015.000000T0000Z-091112T1800Z/
/O.EXB.KVEF.WI.Y.0043.091112T0605Z-091112T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
1005 PM PST WED NOV 11 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND OWENS
VALLEY...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED.

LOCALIZED STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP TONIGHT 
AND CONTINUE THROUGH THURSDAY MORNING ALONG THE EASTERN SLOPES OF
THE SIERRA AND EXTEND INTO AT LEAST THE WEST SIDE OF THE OWENS
VALLEY. WEST WINDS GUSTING TO 55 MPH ARE LIKELY ABOVE 5000
FEET...WITH GUSTS AROUND 45 MPH POSSIBLE BELOW 5000 FEET. ANYONE
PLANNING TO TRAVEL THROUGH THE OWENS VALLEY ON HIGHWAY 395 SHOULD
BE PREPARED FOR STRONG CROSSWINDS. HIGH PROFILE VEHICLES COULD
EXPERIENCE DIFFICULTIES TRAVELING. TREE BRANCHES MAY BE DOWNED BY
WINDS AND OTHER LIGHTWEIGHT OBJECTS OUTSIDE COULD BE BLOWN AROUND
IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ019-121330-
/O.CAN.KVEF.HW.W.0015.000000T0000Z-091112T2200Z/
/O.EXB.KVEF.WI.Y.0043.091112T0900Z-091112T2200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
1005 PM PST WED NOV 11 2009

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS...WHICH IS IN EFFECT FROM 1 AM TO
2 PM PST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED.

LOCALIZED STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP ALONG
THE EAST AND NORTHEAST FACING SLOPES OF THE SPRING MOUNTAINS
TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON. THE HIGHEST
WINDS ARE LIKELY TO OCCUR AFTER MIDNIGHT TONIGHT. SOUTHWEST TO
WEST WINDS GUSTING TO AT LEAST 50 MPH ARE EXPECTED IN RED ROCK
CANYON...WITH HIGHER GUSTS LIKELY IN EXPOSED AREAS IN THE HIGHER
ELEVATIONS. THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON
OR THE SPRING MOUNTAINS ON THURSDAY SHOULD BE ALERT FOR HIGH WINDS
AND CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS BEGIN TO LET
UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ020-121330-
/O.EXT.KVEF.WI.Y.0043.000000T0000Z-091112T2200Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
1005 PM PST WED NOV 11 2009

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 2 PM PST
THURSDAY FOR THE LAS VEGAS VALLEY...WEST OF BUFFALO DRIVE.

GUSTY DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP TONIGHT
AND CONTINUE THROUGH THURSDAY AFTERNOON ALONG THE EAST AND
NORTHEAST SLOPES OF THE SPRING MOUNTAINS. THESE WINDS WILL THEN
SPREAD DOWNWARD INTO THE FAR WEST SIDE OF THE LAS VEGAS VALLEY
CAUSING GUSTS TO AROUND 40 MPH AT TIMES ESPECIALLY AFTER MIDNIGHT
TONIGHT. THE AREAS MOST LIKELY TO BE IMPACTED INCLUDE AREAS FROM
MOUNTAINS EDGE TO SUMMERLIN AND NORTHWARD TOWARDS THE LONE
MOUNTAIN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Nov 11, 3:00 AM PST, 7 hours 22 minutes earlier.

Area forecast discussion, Nov 11, 3:00 AM PST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 AM PST WED NOV 11 2009

.SYNOPSIS...TWO STORM SYSTEMS WILL AFFECT THE REGION THROUGH THE
WEEKEND. THE FIRST WILL BRING A CHANCE FOR STRONG DOWNSLOPE WINDS ON
THE EASTERN SLOPES OF THE SIERRA AND SPRING MOUNTAINS TONIGHT AND
THURSDAY...FOLLOWED BY COOLER TEMPERATURES AND CHANCES FOR RAIN AND
MOUNTAIN SNOW MAINLY IN THE SOUTHERN GREAT BASIN THURSDAY INTO
FRIDAY MORNING. THE SECOND STORM WILL BRING GUSTY NORTH TO NORTHWEST
WINDS AND ADDITIONAL COOL AIR OVER THE WEEKEND. QUIET WEATHER IS
EXPECTED FOR THE FIRST HALF OF NEXT WEEK WITH TEMPERATURES WARMING
BACK TO NEAR NORMAL.
&&

.SHORT TERM...LOTS OF ISSUES THIS MORNING SO WILL HIT THE HIGH
POINTS. HIGH RESOLUTION ARW MODEL SHOWS GOOD DOWNSLOPE WIND
POTENTIAL ON THE EAST SLOPES OF THE SIERRA AND SPRING MOUNTAINS
TONIGHT INTO THURSDAY...SO HOISTED HIGH WIND WATCHES FOR THESE
AREAS. INCLUDED THE OWENS VALLEY DUE TO POTENTIAL FOR HIGH WINDS
SPILLING DOWN TO THE VALLEY FLOOR. THE WEST SIDE OF THE LAS VEGAS
VALLEY COULD SEE SOME STRONG WINDS AS WELL...BUT CHOSE NOT TO
INCLUDE THAT AREA IN THE WATCH DUE TO ISOLATED NATURE OF THREAT. NEW
MODELS HAVE REDUCED THE PRECIP THREAT THURSDAY AND THURSDAY NIGHT
QUITE A BIT...WITH MUCH LESS SOUTHWARD PENETRATION THAN SHOWN IN
EARLIER RUNS. TRIMMED BACK POPS TO REFLECT A COMPROMISE BETWEEN THE
PREVIOUS FORECAST AND THE NEW RUNS. PRECIP THREAT SHOULD END FRIDAY
MORNING...THEN AS THE SHORT TERM ENDS FRIDAY NIGHT...ANOTHER STORM
SYSTEM WILL BE DIGGING THROUGH THE NORTHERN ROCKIES. THE ASSOCIATED
COLD FRONT COULD ALREADY BE INTO OUR NORTHERN ZONES BY EARLY
SATURDAY MORNING.

.LONG TERM...SATURDAY MORNING THROUGH TUESDAY...ANOTHER FRONT WILL
MOVE TROUGH THE AREA SATURDAY TO KEEP TEMPERATURES BELOW NORMAL FOR
THE WEEKEND. WENT WITH A BLEND OF GFS AND EC AS GFS IS STARTING TO
GET IN SYNC WITH THE EC AND ITS OWN ENSEMBLE MEAN. KEPT IN THE LOW
POPS FOR OUR FAR NORTH HIGH ELEVATION ZONES AS IT STILL LOOKS TO BE
A LIMITED MOISTURE SYSTEM. ONE ITEM OF CONCERN IS THE POTENTIAL FOR
STRONG POST FRONTAL WINDS IN THE COLORADO RIVER VALLEY LATE SATURDAY
AND SUNDAY MORNING AS THE PRESSURE GRADIENT GETS TIGHT IN SOUTHERN
NEVADA THEN. THE POTENTIAL IS THERE FOR LAKE WIND ADVISORY LEVEL
WINDS. FOR THE REST OF THE EXTENDED PERIOD THERE IS PRETTY DECENT
MODEL AGREEMENT IN HAVING RIDGING MOVE IN AS THE SATURDAY SYSTEM
MOVES EAST QUICKLY. A WARMING TREND WILL ENSUE WITH THE RIDGE.
&&

.AVIATION...FOR MCCARRAN...TYPICAL LIGHT DIURNAL WINDS TO CONTINUE
THROUGH TODAY AND THIS EVENING. HIGH LEVEL CIRRUS CEILINGS WILL
CONTINUE THROUGH TODAY AND INTO THURSDAY. TOWARDS MIDNIGHT TONIGHT
AND INTO THURSDAY AFTERNOON THERE IS THE POTENTIAL FOR HIGH WINDS
OVER THE WEST SIDE OF THE LAS VEGAS VALLEY IN ADVANCE OF A FRONT
EXPECTED TO MOVE THROUGH LATE THURSDAY. THIS MAY SET UP SOME
TURBULENT CONDITIONS AND POSSIBLE WIND SHEAR PROBLEMS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...TRANQUIL CONDITIONS EXPECTED THROUGH TODAY WITH
CONTINUED LIGHT DIURNAL WINDS. HIGH LEVEL CIRRUS CEILINGS WILL
CONTINUE THROUGH WEDNESDAY. A COLD FRONT WILL SWEEP ACROSS THE AREA
ON THURSDAY...RESULTING IN INCREASED WINDS...INCREASED CLOUD
COVER...AND PRECIPITATION IN THE FORM OF VALLEY RAIN SHOWERS AND
MOUNTAIN SNOW...PRIMARILY ACROSS INYO COUNTY CALIFORNIA...NORTH OF
LAS VEGAS IN NEVADA...AND IN NORTHERN MOHAVE COUNTY AZ THURSDAY
AFTERNOON AND EARLY FRIDAY. THE SIERRA AND SOUTHERN NEVADA MOUNTAIN
RANGES COULD POSSIBLY EXPERIENCE STRONG DOWNSLOPE WINDS ON THEIR
EAST SIDES LATE WEDNESDAY NIGHT AND THURSDAY MORNING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
     AFTERNOON FOR ZONE 19.
AZ...NONE.
CA...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
     MORNING FOR ZONES 519 AND 520.
&&

MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 11, 2:40 AM PST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 AM PST WED NOV 11 2009

CAZ519-520-120800-
EASTERN SIERRA SLOPES-OWENS VALLEY-
240 AM PST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT TONIGHT FOR THE POSSIBILITY OF A
DOWNSLOPE WIND EVENT. WEST WINDS GUSTING AROUND 70 MPH WILL BE
POSSIBLE ABOVE 5000 FEET...WITH GUSTS AROUND 60 MPH POSSIBLE BELOW
5000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HIGH WIND WATCH CONTINUES THROUGH THURSDAY MORNING. FOR FRIDAY
THROUGH TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND THURSDAY. SPOTTERS
SHOULD REPORT SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.

NVZ019-120800-
SPRING MOUNTAINS-
240 AM PST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT TONIGHT FOR THE POSSIBILITY OF A
DOWNSLOPE WIND EVENT. SOUTHWEST WINDS GUSTING AROUND 60 MPH WILL
BE POSSIBLE IN RED ROCK CANYON...WITH STRONGER WINDS POSSIBLE AT
HIGHER ELEVATIONS ON THE EASTERN SLOPES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HIGH WIND WATCH CONTINUES INTO THURSDAY AFTERNOON. FOR FRIDAY
THROUGH TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND THURSDAY. SPOTTERS
SHOULD REPORT SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.

NVZ020-120800-
LAS VEGAS VALLEY-
240 AM PST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOCALLY STRONG WINDS COULD AFFECT THE WEST SIDE OF THE LAS VEGAS
VALLEY TONIGHT. GUSTS AROUND 40 MPH COULD OCCUR IN AREAS FROM
MOUNTAINS EDGE TO SUMMERLIN ALONG THE FOOTHILLS OF THE SPRING
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM COULD BRING STRONG NORTH WINDS SATURDAY OR SUNDAY.
OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

AZZ002-036-CAZ527-NVZ021-120800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
240 AM PST WED NOV 11 2009 /340 AM MST WED NOV 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM COULD BRING STRONG NORTH WINDS SATURDAY OR SUNDAY.
OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

AZZ001-003-CAZ521>526-NVZ014>018-022-120800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SOUTHERN CLARK COUNTY-
240 AM PST WED NOV 11 2009 /340 AM MST WED NOV 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONE STORM SYSTEM WILL AFFECT THE REGION THURSDAY. COOLER
TEMPERATURES CAN BE EXPECTED AREAWIDE...ALONG WITH CHANCES FOR
RAIN AND HIGH ELEVATION SNOW MAINLY NORTH OF LAS VEGAS. ANOTHER
STORM SYSTEM OVER THE WEEKEND WILL BRING ADDITIONAL COOL AIR ALONG
WITH GUSTY NORTHERLY WINDS. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 1:59 AM PSTHigh Wind WatchVEFInyo8 hr
Nov 11, 10:22 AM PSTWind AdvisoryVEFInyo32 hr

Nearby

High Wind Warnings in Nevada, 2009High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.